Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

March 25, 2021Sequoyah County, Oklahoma; Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this special weather statement at Mar 25, 2021, 12:42 AM CDT for Sequoyah County, Oklahoma; Crawford County, Sebastian County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2021, 12:42 AM CDT (05:42 UTC)
Expired
Mar 25, 2021, 1:30 AM CDT
In force
48 min
Issued by
NWS Tulsa, OK

Counties Crawford County, AR, Sebastian County, AR, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 17 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WWUS84 KTSA 250542
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1242 AM CDT Thu Mar 25 2021
 
ARZ019-029-OKZ072-076-250630-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
1242 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
SEBASTIAN...EASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL
130 AM CDT...

At 1241 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Brushy Lake State Park to 2 miles
northwest of Poteau. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Poteau...
Cedarville...                     Greenwood...
Alma...                           Barling...
Pocola...                         Muldrow...
Roland...                         Lavaca...
Spiro...                          Arkoma...
Panama...                         Mansfield...
Dyer...                           Hackett...
Huntington...                     Bonanza...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 17.
 Interstate 40 in Oklahoma between mile markers 305 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3514 9414 3510 9414 3508 9420 3508 9422
      3506 9425 3506 9423 3505 9423 3502 9470
      3556 9486 3561 9417 3529 9408 3522 9408
      3520 9406 3520 9405 3514 9403
TIME...MOT...LOC 0541Z 273DEG 26KT 3552 9478 3508 9465 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 25, 12:23 AM CDT, 19 minutes earlier.

Area forecast discussion, Mar 25, 12:23 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1223 AM CDT Thu Mar 25 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Flying conditions are set to worsen overnight into this morning
as additional showers and storms move across the area. Conditions
are set to improve this afternoon and evening as the responsible
storm system exits the region.

&&

.PREV DISCUSSION... /Issued 940 PM CDT Wed Mar 24 2021/

..UPDATE...

DISCUSSION...
Scattered mostly elevated convection continues to increase in
coverage across parts of southern/eastern OK this evening. Best
SBCAPE remains just south of the Red River, although the warm
front/higher dewpoints have recently nudged a bit farther north
into far southeast OK. Given the modest elevated instability and
impressive bulk shear, still could see a few strong/marginally
severe storms into the night mainly across southeast OK into
western AR, with hail being the primary threat.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Mar 24, 6:25 PM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
625 PM CDT Wed Mar 24 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
625 PM CDT Wed Mar 24 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...After 8 pm.

HEAVY RAIN.
	RISK...Limited.
	AREA...Mainly Southeast Oklahoma.
    ONSET...After 8 pm.

DISCUSSION...
Widespread showers and scattered thunderstorms will spread
into southeast Oklahoma by early evening and continue to
expand northward through the early morning hours on Thursday.
Overall instability will remain weak across the region, however
a few strong to severe storms may spread into far southeast
Oklahoma this evening before they weaken further northward.
Additionally, locally heavy rainfall is possible overnight
with the heaviest totals most likely across southeast
Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...High Fire Weather and High Wind Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.
MONDAY and TUESDAY...Thunderstorm Potential...High Fire Weather
Potential.

EXTENDED DISCUSSION...
Thunderstorms are likely to be ongoing early Thursday
morning primarily southeast of Interstate 44. A few strong
to severe storms may move across southeast Oklahoma and
possibly west central Arkansas before the focus for storms
moves further eastward. Thunderstorm chances will decrease
area wide by Thursday afternoon.

Strong winds and warm temperatures return on Friday which will
raise grassland fire concerns. A cold front is forecast to pass
on Saturday with a low chance of thunderstorms along the cold
front. The next storm system begins to influence the region
early next week with increasing winds and a return of
thunderstorm chances.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 24, 9:13 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
913 PM CDT Wed Mar 24 2021

OKZ070-073>075-250300-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-
913 PM CDT Wed Mar 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...NORTHWESTERN LATIMER...
EAST CENTRAL PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 1000
PM CDT...

At 913 PM CDT, a strong thunderstorm was located over Robbers Cave
State Park, moving northeast at 50 mph.

Penny size hail will be possible with this storm.

Locations in or near the path include...
Wilburton...                      Stigler...
Quinton...                        Porum...
Keota...                          Whitefield...
Kinta...                          Briartown...
Lequire...                        Robbers Cave State Park...
Kanima...                         Lewisville...

LAT...LON 3498 9548 3548 9524 3536 9492 3535 9492
      3535 9489 3533 9484 3489 9529
TIME...MOT...LOC 0213Z 208DEG 48KT 3501 9534
Special weather statement, Mar 24, 10:48 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1048 PM CDT Wed Mar 24 2021

OKZ073-250430-
Pittsburg OK-
1048 PM CDT Wed Mar 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 1130 PM CDT...

At 1047 PM CDT, a strong thunderstorm was located 4 miles west of
Wardville, moving northeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Mcalester...                      Kiowa...
Savanna...                        Ashland...
Mcalester Regional Airport...     Haywood...
Blanco...                         Pittsburg...
Arpelar...

LAT...LON 3467 9588 3468 9589 3468 9609 3483 9609
      3502 9590 3473 9561 3463 9588
TIME...MOT...LOC 0347Z 230DEG 33KT 3466 9612
Special weather statement, Mar 24, 11:27 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1127 PM CDT Wed Mar 24 2021

OKZ073>076-250515-
Haskell OK-Pittsburg OK-Latimer OK-Le Flore OK-
1127 PM CDT Wed Mar 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...LATIMER...
WEST CENTRAL LE FLORE AND CENTRAL PITTSBURG COUNTIES UNTIL 1215 AM
CDT...

At 1126 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Mcalester to 4 miles northeast of
Krebs to 11 miles northwest of Stanley. Movement was east at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Mcalester...                      Wilburton...
Stigler...                        Hartshorne...
Krebs...                          Talihina...
Quinton...                        Savanna...
Red Oak...                        Crowder...
Whitefield...                     Alderson...
Kinta...                          Canadian...
Higgins...                        Haywood...
Lequire...                        Damon...
Bengal...                         Blocker...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3480 9590 3494 9599 3533 9539 3529 9535
      3530 9531 3526 9525 3528 9522 3521 9500
      3474 9496 3468 9531 3468 9551 3465 9552
      3462 9567
TIME...MOT...LOC 0426Z 251DEG 44KT 3496 9584 3496 9565 3467 9559
Special weather statement, Mar 25, 12:09 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1209 AM CDT Thu Mar 25 2021

OKZ068-070>072-074>076-250545-
Haskell OK-Muskogee OK-Latimer OK-Sequoyah OK-Cherokee OK-
Le Flore OK-McIntosh OK-
1209 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...EAST CENTRAL
MCINTOSH...WESTERN SEQUOYAH...EASTERN LATIMER...CENTRAL LE FLORE...
SOUTH CENTRAL CHEROKEE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 1245
AM CDT...

At 1209 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northwest of Porum to near Lequire to 2 miles
west of Talihina. Movement was northeast at 55 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Sallisaw...                       Poteau...
Stigler...                        Spiro...
Warner...                         Vian...
Panama...                         Talihina...
Wister...                         Gore...
Howe...                           Porum...
Webbers Falls...                  Keota...
Red Oak...                        Mccurtain...
Bokoshe...                        Fanshawe...
Whitefield...                     Gans...

This includes Interstate 40 in Oklahoma between mile markers 276 and
316.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3500 9525 3537 9548 3572 9493 3543 9464
      3490 9459 3468 9518
TIME...MOT...LOC 0509Z 224DEG 47KT 3539 9531 3509 9512 3475 9508
Special weather statement, Mar 25, 12:42 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1242 AM CDT Thu Mar 25 2021

ARZ019-029-OKZ072-076-250630-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
1242 AM CDT Thu Mar 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
SEBASTIAN...EASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL
130 AM CDT...

At 1241 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Brushy Lake State Park to 2 miles
northwest of Poteau. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Poteau...
Cedarville...                     Greenwood...
Alma...                           Barling...
Pocola...                         Muldrow...
Roland...                         Lavaca...
Spiro...                          Arkoma...
Panama...                         Mansfield...
Dyer...                           Hackett...
Huntington...                     Bonanza...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 17.
 Interstate 40 in Oklahoma between mile markers 305 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3514 9414 3510 9414 3508 9420 3508 9422
      3506 9425 3506 9423 3505 9423 3502 9470
      3556 9486 3561 9417 3529 9408 3522 9408
      3520 9406 3520 9405 3514 9403
TIME...MOT...LOC 0541Z 273DEG 26KT 3552 9478 3508 9465

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 9:13 PM CDTSpecial Weather StatementTSAHaskell47 min
Mar 24, 10:48 PM CDTSpecial Weather StatementTSAPittsburg42 min
Mar 24, 11:27 PM CDTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg48 min
Mar 25, 12:09 AM CDTSpecial Weather StatementTSAHaskell, LeFlore, Sequoyah36 min
Mar 25, 5:47 PM CDTRiver Flood AdvisoryTSAMuskogee26 hr

Nearby

Special Weather Statements in Arkansas, 2021Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.